Alert archive / Wisconsin / Tornado Warnings in 2010
Tornado Warning 24, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jul 18, 2010, 3:38 PM CDT for Sheboygan County, Wisconsin. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2010, 3:38 PM CDT (20:38 UTC)
- Expired
- Jul 18, 2010, 3:48 PM CDT
- In force
- 10 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 84 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
890
WFUS53 KMKX 182038
TORMKX
WIC117-182115-
/O.NEW.KMKX.TO.W.0024.100718T2038Z-100718T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CDT SUN JUL 18 2010
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 415 PM CDT
* AT 334 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR
CLEVELAND...OR NEAR HOWARDS GROVE. DOPPLER RADAR SHOWED THIS
TORNADO MOVING EAST AT 35 MPH.
* THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
SHEBOYGAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. THE SAFEST
PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH
OR OTHER PIECE OF STURDY FURNITURE. AVOID WINDOWS. IF IN A MOBILE
HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4369 8770 4369 8779 4390 8780 4390 8772
4387 8772 4383 8772 4379 8771 4378 8769
TIME...MOT...LOC 2038Z 279DEG 28KT 4385 8770
$$
HENTZ1 follow-up statement
748
WWUS53 KMKX 182048
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT SUN JUL 18 2010
WIC117-182058-
/O.CAN.KMKX.TO.W.0024.000000T0000Z-100718T2115Z/
SHEBOYGAN WI-
348 PM CDT SUN JUL 18 2010
...THE TORNADO WARNING FOR NORTHEASTERN SHEBOYGAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OVER LAKE
MICHIGAN.
LAT...LON 4369 8770 4369 8779 4390 8780 4390 8772
4387 8772 4383 8772 4379 8771 4378 8769
TIME...MOT...LOC 2048Z 279DEG 28KT 4384 8759
$$
HENTZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jul 18, 2:00 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 18, 2:00 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT SUN JUL 18 2010 .UPDATE... ADDED AVIATION AND MARINE DISCUSSION && .PREV DISCUSSION... /ISSUED 1249 PM CDT SUN JUL 18 2010/ SHORT TERM... THIS AFTERNOON AND TONIGHT...FORECAST CONFIDENCE...HIGH. SURFACE LOW WILL EXIT CENTRAL/SOUTHERN WISCONSIN LATER THIS AFTERNOON. SURFACE COLD FRONT/WIND SHIFT HAS PUNCHED THROUGH MUCH OF THE FORECAST AREA AS WEAK MID LEVEL SHORTWAVE CROSSES LAKE MICHIGAN. ISOLATED STORMS FORMED ALONG FRONT ON THE NOSE OF THE STRONG MID LEVEL DRYING...AND HAVE NOW PUSHED OFF TO THE EAST. WEAK HIGH PRESSURE WILL BUILD INTO THE UPPER MISSISSIPPI VALLEY. EXPECT WINDS TO DIMINISH LATER TONIGHT...SOME FOG IN LOW AREAS AND RIVER VALLEY ESPECIALLY IN THE WISCONSIN RIVER VALLEY AS DEW POINTS SHOULD REMAIN IN THE MID 60S. WATER VAPOR SHOWS A WEAK SHORTWAVE IN EASTERN SOUTH DAKOTA WHICH WILL MOVE ACROSS THE FORECAST AREA TONIGHT...BUT TOO MUCH MID LEVEL DRY AIR TO CAUSE A CONCERN. MONDAY AND MONDAY NIGHT...FORECAST CONFIDENCE...MEDIUM. QUIET WEATHER EARLY AS WEAK HIGH PRESSURE BUILDS INTO THE GREAT LAKES REGION. HOWEVER WEAK VORT MAX IN UPPER JET ON MODELS MAY BRING SOME SHOWERS/THUNDERSTORMS INTO AT LEAST SOUTH CENTRAL WISCONSIN BY LATE AFTERNOON. NAM SOUNDINGS DO NOT SHOW MUCH SURFACE BASED INSTABILITY...BUT SOUNDINGS DO SHOW SATURATION ABOVE SURFACE INVERSION WITH 650 MB WINDS INCREASING TO OVER 50 KNOTS. BEST LOW LEVEL JET REMAINS OVER NORTHERN MISSOURI WITH BEST MOISTURE CONVERGENCE REMAINING ACROSS NORTHERN ILLINOIS INTO MONDAY NIGHT...ALTHOUGH MOST MODELS BRING SOME QPF INTO THE SOUTH. 00Z ECMWF IS THE FARTHEST SOUTH WITH THE QPF. TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM ZONAL FLOW CONTINUES OVER THE NORTHERN TIER OF THE UNITED STATES. ANOTHER SHORTWAVE EXITS SOUTHWEST CANADA MONDAY NIGHT...BUT MOVES IN A MORE CONFLUENT ZONE WEAKENING AND FLATTENING THE SHORTWAVE ACROSS SOUTH CENTRAL CANADA. THE FORECAST AREA WILL BE IN THE WARM AIR ADVECTION/BAROCLINIC ZONE INTO WEDNESDAY WITH LOW PRESSURE OVER EASTERN COLORADO WITH THE FRONTAL BOUNDARY TO OUR SOUTH. 12Z NAM AND CRAS HAVE A RATHER DRY TUESDAY AND WEDNESDAY...ALTHOUGH THE GFS DOES BRING SOME RAINFALL LATE TUESDAY NIGHT. NAM FORECAST SOUNDINGS ARE RATHER STABLE...UNTIL WEDNESDAY AFTERNOON OVER SOUTH CENTRAL WISCONSIN WHERE STEEP LOW LEVEL BRING SURFACE BASED CAPE TO AROUND 500 J/KG. HOWEVER MID LEVELS ARE STILL DRY...SO ENTRAINMENT ON ANY DEVELOPING CUMULUS SHOULD PREVENT DEEP MOIST CONVECTION. LONG TERM... THURSDAY AND FRIDAY...FORECAST CONFIDENCE...MEDIUM FAST UPPER ZONAL FLOW CONTINUES OVER THE NORTHERN TIER OF THE UNITED STATES. 12Z GFS AND 00Z ECMWF HAS ANOTHER STRONGER SHORTWAVE EXITING SOUTHWEST CANADA THURSDAY...REACHING THE LAKE SUPERIOR AREA BY FRIDAY EVENING/FRIDAY NIGHT. 12Z GFS AND 00Z ECMWF TAKE THE SURFACE BOUNDARY NORTH INTO OR VERY NEAR THE FORECAST AREA BY THURSDAY AND THURSDAY NIGHT WITH AN INCREASING CHANCE OF THUNDERSTORMS. SATURDAY AND SUNDAY...FORECAST CONFIDENCE...MEDIUM 12Z GFS DIFFERS SOMEWHAT WITH A STRONGER SHORTWAVE OVER SOUTHEAST CANADA AND UPPER RIDING ACROSS THE DAKOTAS. THE SHORTWAVE ON THE 00Z ECMWF IS LESS AMPLIFIED AND KEEPS A ZONAL FLOW ACROSS THE NORTHERN PLAINS AND UPPER GREAT LAKES. THE MORE AMPLIFIED GFS BRINGS A STRONGER SURFACE HIGH FOR SATURDAY AND SUNDAY...BUT ECMWF STILL SHOWS DRY CONDITIONS. AVIATION... VFR CONDITIONS EXPECTED MUCH OF THE NEXT 24 HOURS. THUNDERSTORM THREAT BASICALLY OVER BUT WEAK CONVERGENCE ALONG APPROACHING COLD FRONT COULD RESULT IN ISOLATED SHOWERS UNTIL LATE AFTERNOON FOR THE SOUTHEAST WI TAFS. DECENT MIXING HAS ALLOWED FOR WIND GUSTS OF 20 TO 25 KNOTS BUT THESE SHOULD DROP OFF QUICKLY LATE THIS AFTERNOON. SHOULD CLEAR OUT THIS EVENING WITH WINDS DROPPING OFF. NOT A LOT OF LOW LEVEL DRYING SO POTENTIAL FOR RADIATION FOG. RAINED QUITE A BIT IN FOND DU LAC AND SHEBOYGAN AREAS SO HIGHER CONFIDENCE OF FOG IN THAT AREA AND IN WISCONSIN RIVER VALLEY AS USUAL. WOULD EXPECT AT LEAST MVFR FOG AT KENW BUT MANY OF THE OTHER TAF SITES MAY NOT DROP MUCH. PLAYING IT CONSERVATIVE RIGHT NOW BUT MAY HAVE TO ADD MORE FOG TO TAFS ON LATER FORECASTS. && .MARINE... LOW PRESSURE MOVING INTO CENTRAL WISCONSIN RESULTING IN A WEAK GRADIENT BETWEEN GRB AND UGN. THUS COMBINATION OF LAKE BREEZE AND THUNDERSTORM OUTFLOW KEEPING SOUTHEAST WINDS GOING LONGER THAN EXPECTED OVER THE COASTAL WATERS. WINDS SHOULD TURN NORTHWEST LATE THIS AFTERNOON AND TONIGHT AS LOW PUSHES EAST AND PRESSURE RISES KICK IN. OTHERWISE QUIET WITH GENERALLY LIGHT WINDS OUTSIDE OF THUNDERSTORMS THE NEXT FEW DAYS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...02/CRAVEN
Hazardous weather outlook, Jul 18, 2:46 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 246 PM CDT SUN JUL 18 2010 WIZ046-047-051-052-056>060-062>072-191000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 246 PM CDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT AREAS OF FOG ARE EXPECTED LATE TONIGHT...ESPECIALLY IN THE SHEBOYGAN AREA AND IN THE WISCONSIN RIVER VALLEY. THE FOG WILL BE LOCALLY DENSE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A SERIES OF WEATHER SYSTEMS WILL MOVE THROUGH THE MIDWEST MONDAY NIGHT THROUGH FRIDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS WITH EACH PASSING DISTURBANCE. IN ADDITION...THERE WILL PROBABLY BE A RISK OF SEVERE STORMS FROM TIME TO TIME. THE BEST THREAT FOR THUNDERSTORMS WITH HEAVY RAIN OR SEVERE WEATHER WILL BE THURSDAY AS A WARM FRONT MOVES TOWARD THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ643>646-191000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 246 PM CDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS CONTINUES THROUGH MUCH OF THE PERIOD AS A SERIES OF WEATHER SYSTEMS MOVE THROUGH THE MIDWEST. WWW.WEATHER.GOV/MKX CRAVEN
In the hours before
Special weather statement, Jul 18, 10:05 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1005 AM CDT SUN JUL 18 2010 WIZ052-060-181530- OZAUKEE-SHEBOYGAN- 1005 AM CDT SUN JUL 18 2010 ...STRONG THUNDERSTORM MOVING INTO SHEBOYGAN... AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR SHEBOYGAN...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HENTZ
Special weather statement, Jul 18, 11:06 AM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1106 AM CDT SUN JUL 18 2010 WIZ071-072-181630- KENOSHA-RACINE- 1106 AM CDT SUN JUL 18 2010 ...STRONG THUNDERSTORM MOVING INTO SOUTHERN RACINE/NORTHERN KENOSHA COUNTIES... AT 1103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 5 MILES NORTHWEST OF PADDOCK LAKE... MOVING EAST AT 35 MPH. FUNNEL CLOUDS...PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH... OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... KENOSHA AIRPORT BY 1120 AM CDT... STURTEVANT BY 1125 AM CDT... DOWNTOWN KENOSHA AND 6 MILES SOUTHWEST OF DOWNTOWN RACINE BY 1130 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. CRAVEN
Local storm report, Jul 18, 11:42 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1142 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM TSTM WND DMG 2 WSW RACINE 42.72N 87.82W
07/18/2010 RACINE WI TRAINED SPOTTER
MULTIPLE BRANCHES DOWN...2 - 4 INCH BRANCHES...1 - 3
INCH...1 - 2 INCH...ESTIMATED 60 MPH WINDS
&&
SEARSLocal storm report, Jul 18, 3:23 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM TSTM WND DMG 2 WSW RACINE 42.72N 87.82W
07/18/2010 RACINE WI NEWSPAPER
SEVERAL TREES DOWN IN THE WESTERN PART OF THE CITY OF
RACINE.
&&
KUHLMANSpecial weather statement, Jul 18, 3:33 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 333 PM CDT SUN JUL 18 2010 WIZ051-052-182100- FOND DU LAC-SHEBOYGAN- 333 PM CDT SUN JUL 18 2010 ...THUNDERSTORM IN THE SHEBOYGAN AREA... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR SHEBOYGAN FALLS...MOVING EAST AT 30 MPH. FUNNEL CLOUDS...WINDS GREATER TO 40 MPH...BRIEF HEAVY DOWNPOURS... ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... KOHLER BY 340 PM CDT... SHEBOYGAN BY 345 PM CDT... KOHLER ANDRAE STATE PARK BY 350 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HENTZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:09 AM CDT | Special Marine Warning | MKX | 66 min | |
| Jul 18, 11:43 AM CDT | Special Marine Warning | MKX | 77 min | |
| Jul 18, 3:40 PM CDT | Special Marine Warning | MKX | 35 min |
Nearby
Tornado Warnings in Wisconsin, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.